Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 185, NWS Louisville, KY

March 28, 2012Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 28, 2012, 6:46 PM EDT for Lincoln County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 6:46 PM EDT (22:46 UTC)
Expired
Mar 28, 2012, 7:05 PM EDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 6:54 PM EDTHAIL 0.54 S Crab Orchard, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KLMK 282246
SVRLMK
KYC137-282315-
/O.NEW.KLMK.SV.W.0185.120328T2246Z-120328T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 715 PM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.      
  THIS STORM WAS LOCATED NEAR OTTENHEIM...MOVING EAST SOUTHEAST AT   
  30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  DOG WALK AND TURKEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3733 8450 3733 8452 3735 8456 3730 8462
      3734 8472 3736 8473 3751 8465 3745 8445
TIME...MOT...LOC 2246Z 293DEG 28KT 3739 8458
WIND...HAIL <50MPH 1.00IN

$$

RS
1 follow-up statement
304 
WWUS53 KLMK 282305
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT WED MAR 28 2012

KYC137-282315-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-120328T2315Z/
LINCOLN KY-
705 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. 

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT OFFICIALS. THEY WILL RELAY YOUR REPORT.

LAT...LON 3733 8450 3733 8452 3735 8456 3730 8462
      3734 8472 3736 8473 3751 8465 3745 8445
TIME...MOT...LOC 2305Z 293DEG 28KT 3733 8441

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:02 PM EDT, 44 minutes earlier.

Area forecast discussion, Mar 28, 6:02 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT WED MAR 28 2012

.Forecast Update...
Issued at 556 PM EDT Mar 28 2012

Going to do a quick update and remove some more counties of the
Severe Thunderstorm Watch.  Generally counties along north of the
Bluegrass/Western KY parkways are going to be cleared.  This
includes Louisville, Frankfort, and the Lexington Metro areas.
Surface cold front continues to settle down into central Kentucky.
However convection has diminished in both coverage and intensity
despite a rather unstable atmosphere.  I suppose that the lack of
deeper moisture and departing upper level dynamics may be resulting
in the downturn of convection.  However, there has been some good
development back to our west across southern Illinois which may hold
together and get into our south-central sections later this
evening.  For now will keep the watch going until expiration across
our central sections. If additional convection does not fire, a
watch extension in area/time may not be required.

.Short Term (Tonight through Thursday Night)...
Issued at 405 PM EDT Mar 28 2012

Surface and radar analysis shows a cold front right along the Ohio
River.  Strong to severe convection continues to fire just ahead of
this feature.  Airmass is fairly unstable south of the cold front
where mixed layer CAPE values are in the 1000-1500 J/Kg range.  The
previous cap that was in place has mixed out according to the latest
objective analysis and recent AMDAR soundings out of KSDF.  With the
front pressing southward into the unstable airmass, convection will
likely continue to fire and pose a threat for damaging winds and
large hail.  Already, we've seen storms pulse up and produce large
hail on the eastern side of the Louisville metro area.  Other storms
across the region are severe as well producing mainly large hail.
This seems reasonable given the steepening mid-level lapse rates
aloft which are promoting decent updraft strength.

The good news is that the front is heading south and as this occurs,
the threat of severe weather will come to an end from north to
south.  With the front already clearing southern Indiana, we'll be
clearing out those counties with this forecast issuance.  Elsewhere,
we will continue likely PoPs in areas south of the Ohio River for
the remainder of the afternoon and the early evening.  Convection
will gradually diminish this evening as we loose solar insolation
and the PBL starts to stabilize.  Overnight lows will cool into the
the upper 40s to around 50 in the north with lower-middle 50s in the
central and southern areas.

High pressure and some ridging aloft will build into the region
later tonight and Thursday resulting in a dry day across the
region.  Dry conditions are expected to persist into Thursday night
as well.  However a warm front will start to move back northward
late Thursday night. This may result in some isolated showers
developing late Thursday night, but the current guidance suggests
that the best chances of rain would likely hold off until the day on
Friday.  Highs Thursday will range from the upper 60s to around 70
in the Bluegrass region with lower-middle 70s across the central and
southern sections.  Overnight lows Thursday night will cool back
into the lower-middle 50s.

.Long Term (Friday through Wednesday)...
Updated at 300 PM EDT Mar 28 2012

A shortwave will swing through the Ohio Valley Friday. Models are
advertising a stronger shortwave than previous forecasts. Gusty
southwesterly flow ahead of this system will usher in warmer and
more moist air to our region by Friday afternoon. Temperatures will
range from the mid 70s to right around 80, PWAT values will climb
over one inch, and the shortwave will create steep mid-level lapse
rates. This combination will aid in producing roughly 1200-2200 J/kg
of CAPE. While the main shortwave energy will track across our
northern CWA (where the best chance of strong to possibly severe
storms will be located), storms will be possible across the entire
forecast area by Friday afternoon through the evening hours as the
front pushes south. Wind and hail appear to be the main threats
associated these storms. This is a relatively fast moving system,
with the surface frontal boundary projected to be around the
Kentucky/Tennessee border by Saturday morning and continuing to move
south. A stray shower or two will be possible Saturday morning, but
believe most of the activity will be south of the area. With the
front through the forecast area, highs Saturday will be cooler, with
upper 60s and low 70s expected.

Temperatures will warm up Sunday under partly cloudy skies and
southerly flow, with mid 70s to right around 80 expected. A cold
front will approach the Mississippi River by midday Monday. This
front is projected to quickly pass through the Ohio Valley by Monday
night. There remains some model disagree on the timing, strength and
moisture return associated with this front, but shower and
thunderstorm chances will be possible Monday and into Monday
evening. This will establish northwest flow aloft late Tuesday and
Wednesday. Will go with a dry forecast Tuesday and Wednesday, but
there is a hint that a shortwave will quickly move through the upper
Ohio Valley within this northwest flow.  This could produce some
showers and thunderstorms Tuesday afternoon and evening across our
northeast, but the chance looks limited at this time.

As for temperatures Monday through Wednesday, Monday appears to be
our warmest day with temps reaching the upper 70s and low 80s right
ahead of the approaching cold front and stout southwesterly flow.
Will cool things down Tuesday and Wednesday with the cold front now
through the area. Temperatures should range from the mid 60s to low
70s, with overnight lows ranging from the mid 40s to low 50s.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1257 PM EDT Mar 28 2012

In general, expect VFR conditions to prevail through much of the TAF
period.  Surface cold front is located across southern Indiana early
this afternoon and is moving southward.  As convective temperatures
are reached, we should see a broken line of showers and
thunderstorms develop along the advancing cold front.  These storms
will likely impact the KSDF and KLEX terminals between 28/18-22Z
time frame.  For now, will keep VCTS in the forecast at the
terminals and will adjust the forecast as needed once convective
trends and movement are established.  Ahead of the front, southwest
winds of 12-15kts with gusts up to 22-24kts will be possible.  Winds
will shift to the west and then northwest this evening as the front
sinks south of the region.  VFR conditions along with clearing skies
is likely after 29/00Z at the terminals.  Depending on the amount of
rainfall this afternoon, patchy MVFR fog may be possible at KLEX and
KBWG later tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......MJ
Long Term........MJP
Aviation.........MJ
Hazardous weather outlook, Mar 28, 6:05 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT WED MAR 28 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-292030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
605 PM EDT WED MAR 28 2012 /505 PM CDT WED MAR 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. AHEAD OF THIS FRONT...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 900 PM EDT FOR AREAS PORTIONS OF CENTRAL KENTUCKY IN AN AREA
BETWEEN THE BLUEGRASS PARKWAY AND THE CUMBERLAND PARKWAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WEATHER SYSTEM IS FORECAST TO IMPACT THE REGION ON FRIDAY AND
BRING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE OUTLOOK
AREA. AT THIS TIME...THE MAIN SEVERE WEATHER THREATS APPEAR TO BE
LARGE HAIL AND DAMAGING WINDS.

ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS
ANOTHER WEATHER SYSTEM PUSHES THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. SPOTTER
ACTIVATION MAY BE REQUIRED AGAIN ON FRIDAY.

MJ/MJP

In the hours before

Special weather statement, Mar 28, 4:44 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED MAR 28 2012

KYZ039>041-047>049-282115-
ANDERSON-CLARK-FAYETTE-JESSAMINE-MERCER-WOODFORD-
444 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE MALL TO 10
MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING EAST AT 40 MPH. DIME
SIZE HAIL WAS REPORTED WITH THIS STORM IN WESTERN FAYETTE COUNTY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  NICHOLASVILLE...
  CHEVY CHASE...
  NEALTON AND CATNIP...
  MUNDYS LANDING AND BRAXTON...
  UNION MILLS AND LOCUST GROVE...
  SPEARS AND ELKIN...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8418 3790 8426 3792 8427 3788 8435
      3790 8438 3788 8437 3783 8468 3783 8469
      3781 8479 3789 8500 3796 8501 3802 8448
TIME...MOT...LOC 2043Z 285DEG 35KT 3798 8447 3790 8493

EER
Special weather statement, Mar 28, 4:57 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED MAR 28 2012

KYZ049-282100-
CLARK-
457 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHERN CLARK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3802 8411 3810 8414 3812 8408 3803 8402
      3801 8401
TIME...MOT...LOC 2057Z 271DEG 31KT 3807 8405

AMS
Special weather statement, Mar 28, 5:12 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED MAR 28 2012

KYZ024-028-282145-
BRECKINRIDGE-HARDIN-
512 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HARDINSBURG...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FAIRFIELD AND HUDSON...
  CONSTANTINE AND DYER...
  PIERCE MILL AND SOLWAY...
  HOWE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3770 8643 3776 8639 3772 8600 3755 8610
      3757 8612 3756 8612 3756 8614
TIME...MOT...LOC 2113Z 287DEG 32KT 3771 8635

AMS
Special weather statement, Mar 28, 5:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED MAR 28 2012

KYZ057-282200-
MADISON-
540 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST SOUTHEAST AT 35
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  MOBERLY AND ELLISTON...
  BYBEE AND BRASSFIELD...
  COMBS AND PANOLA...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3761 8412 3770 8438
      3787 8430 3782 8411 3781 8411 3781 8407
TIME...MOT...LOC 2140Z 291DEG 30KT 3775 8423

RS
Local storm report, Mar 28, 6:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             ST. MATTHEWS            38.25N  85.64W
03/28/2012  E1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

            E-SPOTTER REPORT OF HAIL IN SENECA GARDENS.

&&

EVENT NUMBER LMK1200488

MRC
Special weather statement, Mar 28, 6:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED MAR 28 2012

KYZ067-282315-
LINCOLN-
641 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STANFORD...AND MOVING EAST AT
25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM. IN ADDITION MORE STORMS MAY DEVELOP BEHIND THE MAIN
STORM...AND ALSO COULD BRING SOME HAIL.

* THIS STORM WILL ALSO IMPACT...
  SUGAR GROVE...
  BROUGHTENTOWN...
  DOG WALK AND TURKEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8450 3733 8452 3735 8456 3725 8469
      3725 8471 3729 8472 3731 8471 3736 8472
      3736 8473 3744 8475 3748 8444
TIME...MOT...LOC 2240Z 267DEG 24KT 3738 8461

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:50 PM EDTSpecial Weather StatementLMKHarrison25 min
Mar 28, 2:54 PM EDTSpecial Weather StatementLMKJefferson36 min
Mar 28, 3:02 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby28 min
Mar 28, 3:20 PM EDTSpecial Weather StatementLMKBourbon25 min
Mar 28, 3:27 PM EDTSevere Thunderstorm WarningLMKShelby33 min
Mar 28, 3:29 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln31 min
Mar 28, 3:34 PM EDTSpecial Weather StatementLMKFranklin, Scott26 min
Mar 28, 3:39 PM EDTSpecial Weather StatementLMKMeade36 min
Mar 28, 3:40 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott35 min
Mar 28, 3:42 PM EDTSpecial Weather StatementLMKSpencer33 min
Mar 28, 3:49 PM EDTSpecial Weather StatementLMKBourbon, Nicholas26 min
Mar 28, 3:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas, Scott24 min
Mar 28, 3:59 PM EDTSpecial Weather StatementLMKAnderson, Woodford31 min
Mar 28, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott23 min
Mar 28, 4:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Shelby, Woodford31 min
Mar 28, 4:21 PM EDTSpecial Weather StatementLMKNicholas9 min
Mar 28, 4:27 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette18 min
Mar 28, 4:36 PM EDTSpecial Weather StatementLMKWashington24 min
Mar 28, 4:44 PM EDTSpecial Weather StatementLMKJessamine31 min
Mar 28, 4:57 PM EDTSpecial Weather StatementLMKClark3 min
Mar 28, 5:06 PM EDTSevere Thunderstorm WarningLMKJessamine, Madison24 min
Mar 28, 5:12 PM EDTSpecial Weather StatementLMKHardin33 min
Mar 28, 5:40 PM EDTSpecial Weather StatementLMKMadison20 min
Mar 28, 6:41 PM EDTSpecial Weather StatementLMKLincoln34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.